Alert archive / Kansas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 4, NWS Hastings, NE
NWS Hastings, NE issued this severe thunderstorm warning at Mar 22, 2011, 4:53 PM CDT for Mitchell County, Osborne County, Kansas. It was in force for 52 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 22, 2011, 4:53 PM CDT (21:53 UTC)
- Expired
- Mar 22, 2011, 5:45 PM CDT
- In force
- 52 min
- Issued by
- NWS Hastings, NE
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Mitchell County, KS, Osborne County, KS
The radar
The Grand Island radar (KUEX), 101 km from the middle of the area, began a volume at 21:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 22, 5:03 PM CDT | HAIL 0.5 | 4 Nne Tipton, KS | SMALL HAIL COVERING THE GROUND. |
| Mar 22, 5:05 PM CDT | HAIL 1.5 | Tipton, KS | |
| Mar 22, 5:07 PM CDT | HAIL 1.25 | 2 Ne Tipton, KS | |
| Mar 22, 5:23 PM CDT | HAIL 1 | Beloit, KS | |
| Mar 22, 5:30 PM CDT | HAIL 1 | Beloit, KS | NICKEL TO QUARTER SIZE HAIL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 12 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 9.9 hours before the alert went out and 229 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 103 J/kg
- Mixed-layer CIN
- -425 J/kg
- Mixed-layer LCL
- 1721 m above ground
- 0-6 km bulk shear
- 0 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 0 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
253
WUUS53 KGID 222153
SVRGID
KSC123-141-222245-
/O.NEW.KGID.SV.W.0004.110322T2153Z-110322T2245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE HASTINGS NE
453 PM CDT TUE MAR 22 2011
THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
MITCHELL COUNTY IN NORTH CENTRAL KANSAS...
EAST CENTRAL OSBORNE COUNTY IN NORTH CENTRAL KANSAS...
* UNTIL 545 PM CDT
* AT 448 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 8 MILES
SOUTH OF OSBORNE...OR 30 MILES WEST OF BELOIT...AND MOVING EAST AT
45 MPH.
* LOCATIONS IMPACTED INCLUDE...
BELOIT...TIPTON...GLEN ELDER...ASHERVILLE...SIMPSON AND
SCOTTSVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY. LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...
IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.
&&
LAT...LON 3940 9874 3951 9834 3956 9796 3956 9793
3928 9793 3923 9868
TIME...MOT...LOC 2153Z 256DEG 41KT 3934 9857
WIND...HAIL 60MPH 1.00IN
$$4 follow-up statements
560
WWUS53 KGID 222211
SVSGID
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
511 PM CDT TUE MAR 22 2011
KSC141-222220-
/O.CAN.KGID.SV.W.0004.000000T0000Z-110322T2245Z/
OSBORNE KS-
511 PM CDT TUE MAR 22 2011
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL OSBORNE COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 3947 9848 3951 9834 3956 9796 3956 9793
3928 9793 3924 9849
TIME...MOT...LOC 2210Z 256DEG 41KT 3938 9833
$$
KSC123-222245-
/O.CON.KGID.SV.W.0004.000000T0000Z-110322T2245Z/
MITCHELL KS-
511 PM CDT TUE MAR 22 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR MITCHELL
COUNTY UNTIL 545 PM CDT...
AT 507 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES
NORTHEAST OF TIPTON...OR 15 MILES SOUTHWEST OF BELOIT...MOVING EAST
AT 45 MPH.
IN ADDITION...AT 505 PM CDT PING PONG BALL SIZE HAIL WAS REPORTED
IN TIPTON WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
BELOIT...GLEN ELDER...ASHERVILLE...SIMPSON AND SCOTTSVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS IF YOU ARE IN
THE PATH OF THIS STORM. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
&&
LAT...LON 3947 9848 3951 9834 3956 9796 3956 9793
3928 9793 3924 9849
TIME...MOT...LOC 2210Z 256DEG 41KT 3938 9833
WIND...HAIL 60MPH 1.00IN
$$028
WWUS53 KGID 222220
SVSGID
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
520 PM CDT TUE MAR 22 2011
KSC123-222245-
/O.CON.KGID.SV.W.0004.000000T0000Z-110322T2245Z/
MITCHELL KS-
520 PM CDT TUE MAR 22 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN
MITCHELL COUNTY UNTIL 545 PM CDT...
AT 516 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL SIZE HAIL...
AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6
MILES SOUTHWEST OF BELOIT...MOVING EAST AT 45 MPH.
LOCATIONS IMPACTED INCLUDE...
BELOIT...ASHERVILLE...SIMPSON AND SCOTTSVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS IF YOU ARE IN
THE PATH OF THIS STORM. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
&&
LAT...LON 3951 9834 3956 9796 3956 9793 3928 9793
3925 9830
TIME...MOT...LOC 2220Z 255DEG 38KT 3941 9814
WIND...HAIL 60MPH 1.50IN
$$297
WWUS53 KGID 222229
SVSGID
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
529 PM CDT TUE MAR 22 2011
KSC123-222245-
/O.CON.KGID.SV.W.0004.000000T0000Z-110322T2245Z/
MITCHELL KS-
529 PM CDT TUE MAR 22 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
MITCHELL COUNTY UNTIL 545 PM CDT...
AT 526 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL SIZE HAIL...
AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
ASHERVILLE...OR 6 MILES SOUTHEAST OF BELOIT...MOVING EAST AT 45 MPH.
LOCATIONS IMPACTED INCLUDE...
SIMPSON AND SCOTTSVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL. SEEK SHELTER NOW
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
&&
LAT...LON 3934 9793 3932 9813 3953 9817 3956 9796
3956 9793
TIME...MOT...LOC 2229Z 260DEG 40KT 3942 9798
WIND...HAIL 60MPH 1.50IN
$$693
WWUS53 KGID 222242
SVSGID
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
542 PM CDT TUE MAR 22 2011
KSC123-222252-
/O.EXP.KGID.SV.W.0004.000000T0000Z-110322T2245Z/
MITCHELL KS-
542 PM CDT TUE MAR 22 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN MITCHELL COUNTY
WILL EXPIRE AT 545 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 3934 9793 3932 9813 3953 9817 3956 9796
3956 9793
TIME...MOT...LOC 2242Z 260DEG 40KT 3944 9779
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 22, 3:53 PM CDT, 1 hour earlier.
Area forecast discussion, Mar 22, 3:53 PM CDT, 1 hour before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HASTINGS NE 353 PM CDT TUE MAR 22 2011 .SHORT TERM...TONIGHT THROUGH 12Z THURSDAY. MAIN FORECAST CONCERN WILL BE CHANCE FOR THUNDERSTORMS THIS AFTERNOON AND TEMPERATURES THROUGH THE PERIOD. ISOLATED THUNDERSTORMS HAVE DEVELOPED ACROSS THE AREA THIS AFTERNOON. MOST OF THE THUNDERSTORMS HAVE BEEN ALONG THE FRONT AND TO THE EAST OF THE FORECAST AREA THIS AFTERNOON. THERE HAS BEEN AN ISOLATED THUNDERSTORM THAT HAS MOVED JUST TO THE NORTH OF THE KANSAS STATE LINE THIS AFTERNOON. EXPECT A FEW SHOWERS OR AN ISOLATED THUNDERSTORM. MOST LIKELY IT WILL JUST BE SPRINKLES ACROSS THE AREA. THE SURFACE LOW AND COLD FRONT THAT HAVE BROUGHT THE SHOWERS AND THUNDERSTORMS TO THE AREA HAS MOVED INTO EASTERN NEBRASKA AND THE COLD FRONT IS THROUGH THE FORECAST AREA. THE SHOWERS AND THUNDERSTORMS ACROSS THE FORECAST AREA ARE IN THE COLD AIR AND SHOULD DISSIPATE AS SOON AS THE SUN GOES DOWN THIS EVENING. COLDER AIR MOVES INTO THE FORECAST AREA THIS EVENING BEHIND THE COLD FRONT AND LINGERS ACROSS THE AREA THROUGH THE REMAINDER OF THE PERIOD. THERE IS SOME MOISTURE THAT MOVES THROUGH THE AREA ON AND OFF THROUGH TOMORROW WITH THE UPPER LOW STILL SPINNING A FEW WEAK WAVES THROUGH THE AREA AND THERE WILL BE SOME CLOUDS. BY WEDNESDAY NIGHT THERE WILL BE A WEAK UPPER LEVEL RIDGE MOVING TOWARDS THE AREA AND WEAK SURFACE HIGH WITH SHOULD HELP TO DECREASE CLOUDS. TEMPERATURES THROUGH THE PERIOD WILL BE A LITTLE BELOW NORMAL. .LONG TERM...THURSDAY THROUGH TUESDAY. PRIMARY FORECAST CONCERN LIES WITH PRECIPITATION CHANCES AND COOLER TEMPERATURES. THE LONG TERM PERIOD IS MARKED BY AN ACTIVE UPPER LEVEL PATTERN ACROSS THE REGION WITH A COUPLE OF DISTURBANCES MOVING THROUGH. CONDITIONS ARE QUIET TO START OFF THE PERIOD WITH MODELS IN PRETTY GOOD AGREEMENT SHOWING SHORTWAVE RIDGING THROUGH THE PLAINS WITH A LARGE LOW PRESSURE SYSTEM IMPACTING THE EASTERN THIRD OF THE CONUS AND ANOTHER LOW PRESSURE/TROUGH SET UP ALONG THE WEST COAST. THIS WILL KEEP THE CWA DRY THROUGH THE DAYTIME HOURS...BUT IT DOSENT LAST LONG AS PRECIPITATION CHANCE ARRIVE LATE THURSDAY NIGHT AND INTO FRIDAY MORNING AS A UPPER LEVEL SHORTWAVE TROUGH CROSSES THE CENTRAL AND NORTHERN PLAINS. INCREASED POPS A BIT IN EASTERN AREAS...BUT DIDNT MAKE BIG CHANGES WITH MODELS STILL SHOWING A LITTLE UNCERTAINTY WITH MAINLY THE LOCATION OF THE BEST FORCING AND RESULTING PRECIP. AS THIS SYSTEM PUSHES EAST...LOOKS TO BRING ANOTHER BRIEF BREAK IN ACTION FOR THE DAYTIME HOURS ON FRIDAY. AS FAR AS TEMPERATURES GO...WHILE A LITTLE COOLER THAN THE PAST FEW DAYS...STILL NOT BAD WITH HIGHS RANGING FROM THE MID/UPPER 40S TO MID/UPPER 50S. WITH LOW TEMPERATURES THURS NIGHT/FRI MORNING REACHING NEAR THE FREEZING MARK...DID KEEP THE R/S MIX GOING IN THE FORECAST. FORECAST STILL LOOKS MESSY FOR THE UPCOMING WEEKEND...BUT CONFIDENCE REMAINS LOW...WITH MODELS ACTUALLY IN LESS AGREEMENT THAN YESTERDAY WITH THIS SYSTEM...WHICH IS ACTUALLY SHOWN MORE AS AN OPEN TROUGH COMPARED TO YESTERDAY. THE TIMING HASNT CHANGED A LOT...WITH THE DAYTIME HOURS ON SATURDAY SEEING THE BETTER CHANCES OF PRECIPITATION. WITH COOLER AIR BEING DRUG SOUTH AS THE SYSTEM PUSHES THROUGH...THE THREAT OF SOME SNOW REMAINS. HIGHS SAT/SUN LOOKING TO ONLY TOP OUT IN THE UPPER 30S TO MID 40S. HAVE SOME LOW POPS GOING LATE SUNDAY NIGHT AND INTO MONDAY AS YET ANOTHER PUSHES THROUGH THE PLAINS. STILL PLENTY OF UNCERTAINTY WITH THIS SYSTEM...BUT LATEST MODELS RUNS HAVE SHOW A MORE SOUTHWARD TRACK. POSSIBILITY OF BOTH RAIN AND SNOW REMAINS AS DO THE COOLER/BELOW AVG TEMPERATURES. && .PREV DISCUSSION... /ISSUED 1223 PM CDT TUE MAR 22 2011/ AVIATION...18Z TAF. THE SURFACE LOW HAS MOVED TO THE EAST OF THE KGRI TERMINAL AREA AND WINDS WILL BE PRIMARILY FROM THE WEST THIS AFTERNOON AS THE SURFACE LOW MOVES TO THE NORTHEAST. THERE MAY BE SOME MVFR CEILINGS THIS AFTERNOON ON AND OFF...BUT MOST OF THE CEILINGS SHOULD BE MVFR. THERE IS AN OFF CHANCE THERE COULD BE A SPRINKLE...BUT NOT CONFIDENT ENOUGH TO PUT IT IN THE FORECAST. THE CLOUDS WILL DECREASE TONIGHT BUT BY MORNING THERE WILL BE AN INCREASE IN MOISTURE THAT WILL BRING SOME CLOUDS BACK TO THE AREA. THEY SHOULD REMAIN VFR. && .GID WATCHES/WARNINGS/ADVISORIES... NE...NONE. KS...NONE. &&
Hazardous weather outlook, Mar 22, 3:52 PM CDT, 1 hour 1 minute before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE HASTINGS NE 352 PM CDT TUE MAR 22 2011 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 231200- PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE- SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK- GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- 352 PM CDT TUE MAR 22 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND PORTIONS OF NORTH CENTRAL KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. ISOLATED THUNDERSTORMS ARE POSSIBLE THROUGH THE REMAINDER OF THE AFTERNOON. A FEW OF THESE THUNDERSTORMS MAY PRODUCE SMALL HAIL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. ON WEDNESDAY STRONG NORTHWEST WINDS WILL GUST TO AROUND 40 MPH THROUGH THE DAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE)
In the hours before
Special weather statement, Mar 22, 3:27 PM CDT, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 327 PM CDT TUE MAR 22 2011 NEZ075-076-085-086-222100- ADAMS NE-CLAY NE-NUCKOLLS NE-WEBSTER NE- 327 PM CDT TUE MAR 22 2011 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN NUCKOLLS... NORTHEASTERN WEBSTER...SOUTHWESTERN CLAY AND SOUTHEASTERN ADAMS COUNTIES UNTIL 400 PM CDT... AT 324 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR COWLES...OR 26 MILES SOUTH OF HASTINGS... MOVING EAST AT 45 MPH. HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... ROSEMONT... LAWRENCE... DEWEESE... FAIRFIELD... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. LAT...LON 4045 9810 4022 9795 4015 9851 4030 9855 TIME...MOT...LOC 2027Z 250DEG 40KT 4023 9843 JCB
Special weather statement, Mar 22, 3:47 PM CDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
347 PM CDT TUE MAR 22 2011
KSZ017-222115-
ROOKS KS-
347 PM CDT TUE MAR 22 2011
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN ROOKS COUNTY UNTIL
415 PM CDT...
AT 343 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 9 MILES SOUTH OF PALCO...OR 21 MILES SOUTHEAST OF
HILL CITY...MOVING EAST AT 35 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
ZURICH...
PLAINVILLE...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
LAT...LON 3913 9961 3921 9960 3933 9938 3915 9920
3912 9960
TIME...MOT...LOC 2047Z 249DEG 29KT 3914 9957
FAYSpecial weather statement, Mar 22, 4:14 PM CDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
414 PM CDT TUE MAR 22 2011
KSZ017-018-222145-
OSBORNE KS-ROOKS KS-
414 PM CDT TUE MAR 22 2011
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN OSBORNE AND SOUTHERN
ROOKS COUNTIES UNTIL 445 PM CDT...
AT 410 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR PLAINVILLE...OR 34 MILES EAST OF HILL
CITY...MOVING NORTHEAST AT 45 MPH....AND A SECOND STRONG
THUNDERSTORM WAS LOCATED 4 MILES SOUTH OF PALCO.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
ALTON...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
LAT...LON 3948 9893 3933 9876 3915 9922 3913 9958
3927 9959
TIME...MOT...LOC 2113Z 240DEG 42KT 3926 9919
FAYLocal storm report, Mar 22, 4:32 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
432 PM CDT TUE MAR 22 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0417 PM HAIL PALCO 39.25N 99.56W
03/22/2011 E0.50 INCH ROOKS KS COUNTY OFFICIAL
&&
FAYLocal storm report, Mar 22, 4:36 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
436 PM CDT TUE MAR 22 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0250 PM HAIL 2 N BLOOMINGTON 40.12N 99.04W
03/22/2011 E0.50 INCH FRANKLIN NE PUBLIC
&&
REEDLocal storm report, Mar 22, 4:38 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
438 PM CDT TUE MAR 22 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0318 PM HAIL 1 N FRANKLIN 40.11N 98.95W
03/22/2011 E0.50 INCH FRANKLIN NE PUBLIC
GROUND WHITE, COVERED WITH HAIL
&&
REEDThe office that day
Everything else NWS Hastings, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 22, 2:20 PM CDT | Severe Thunderstorm Warning | GID | Phillips | 40 min |
| Mar 22, 3:47 PM CDT | Special Weather Statement | GID | Rooks | 28 min |
| Mar 22, 4:14 PM CDT | Special Weather Statement | GID | Rooks | 31 min |
| Mar 22, 4:30 PM CDT | Severe Thunderstorm Warning | GID | Osborne, Rooks | 30 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.